MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION ULTRAVIT PROBE; VITRECTOMY, INSTRUMENT CUTTER

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION ULTRAVIT PROBE; VITRECTOMY, INSTRUMENT CUTTER
Catalog Number 8065751571
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that cutter did not cutting effectively before the vitrectomy surgery.The surgery was completed on same day.There was no patient harm.
 
Additional Manufacturer Narrative
One opened probe was received with a tip protector, in a pouch.The sample was visually inspected and found to be non-conforming with orange/brown foreign material on the port face.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for cut and was non-conforming for actuation.The probe sample was disassembled, and the components inspected.Nominal wear was observed on the inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.Gouge marks were observed at one location along the inner cutter.The sample was retested for actuation with the probe driver and was able to actuate.The initial actuation test failed due to an interference within the probe and once the interference (needle assembly) was removed the probe was able to actuate.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag indicates that the product was processed and released according to the product¿s acceptance criteria.The complaint evaluation does not confirm that the probe sample had a cut failure.The evaluation indicates that the probe had an actuation failure.The cut functionality of the probe was conforming; however, the observed actuation failure could have caused the probe to not cut at the time the reported event was observed.The exact cause of the actuation failure cannot be determined from the evaluation performed.The reported cut failure was not confirmed, and an exact root cause of the actuation failure could not be determined, therefore, no specific action with regard to this complaint was taken by the manufacturing site.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints will be continued to be reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION ULTRAVIT PROBE
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17962842
Report Number1644019-2023-01466
Device Sequence Number7754223
Product Code MLZ
UDI-Device Identifier00380657515714
UDI-Public00380657515714
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K093305
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number8065751571
Device Lot Number14XXC4
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown